Announcement

Collapse
No announcement yet.

Anyone on oral elmiron and elmiron instills at the same time?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • bunnykinb
    replied
    Anyone reading this?

    Leave a comment:


  • bunnykinb
    replied
    Oh, the ENT did a nasal scope to check my sinuses and voice box and they were ok. I have an appointment with a GI to see if I am having an esophagus spasm. If things check out there, maybe it is anxiety?

    bunnykinb

    Leave a comment:


  • bunnykinb
    replied
    Mel,

    I have had UTI's in the past, but have always been a major pee pee buddy since I was a kid. I started having a feeling of UTI's that never seemed to go away since Dec.2003 and kept going back to the doctor until finally I asked to see a urologist in Mar. 2004. The urologist diagnosed me with IC in June 2004 but in between Mar. and June I was left in pain. I started with heparin instills monthly from Sept.2004 until Feb.2005 but found no relief. I started Elmiron Dec.2004 but I kept feeling a swollen throat and did have a swollen throat maybe from the Elmiron that I had been on for a month. My primary care doctor said to get off Elmiron because the sulfate in it might be causing the swollenness in my throat since I was allergic to sulfa. But, then after from time to time, I kept having that feeling.

    In Mar. 2005 I appealed my insurance to see another urologist who started giving me Urocit K 2 times a day and Atarax 25 mg at night until June 2005, but I kept having urethral burning and pelvic pain so I asked to try Elmiron instills. I get them every 2 weeks for 8 weeks and have increased Urocit K to 3 times a day. This is the BEST I have felt since Dec.2003. I think it is the meds and Elmiron instills that have helped. But, I wonder how long the effectiveness will last? I never asked my uro this. The nurse said if I was feeling better then I would be sent back to the primary care doctor to continue administering the Urocit K and Atarax. However, it is not her call, but the uro's.

    Enough of the storybook,
    bunnykinb

    Leave a comment:


  • mela414
    replied
    HI bunny,

    glad to hear the instills are making you feel better. Do you still feel that your throat is swollen after the instills? Did you get to the bottom of why that was happening? What was it from?
    I am having a cysto/hydro in 3 weeks.....and if I don't get any relief form that we are going to start the elmiron instills. I could never tolerate elmiron orally as it did a terrible number on my gut. I am very sensitive to meds.
    Are you on any oral meds besides doing the instills?
    Just curious to know what is working for you.
    Hope you continue to feel better!
    Take care,

    Leave a comment:


  • bunnykinb
    replied
    Has anyone asked their doctor how long the effectiveness of Elmiron instills last once instills have stopped? I am getting instills every 2 weeks for the next 8 weeks. I never asked my doctor about its effectiveness. I hate to jinks myself, but this has been the best that I have felt since Nov. 2003.


    bunnykinb

    Leave a comment:


  • bunnykinb
    replied
    I was prescribed Zantac thinking it was heartburn, but it didn't help. I was given 1 mg of prednisone steriod, but that didn't help either and I didn't want to be on steriods. I bought some tums and have taken it when I feel that tightness, but it doesn't help. I already know that the GI doctor will probably order a scope to sholve down my throat. I have been poked in more places than I like to.

    Leave a comment:


  • Dianne
    replied
    I had a lot of pain again last night soon as I lay down. I hope this heals up soon. I took two Tums the night before and fixed it but I generally can't get away with tums two days in a row. I can't handle the carbonate and last night it healed the esophagus burning pain but my bladder has been horrendous every since. Always something....

    Leave a comment:


  • bunnykinb
    replied
    The uro did say that the instills can leak through your bloodstream. I asked him this 2 weeks ago. Right now, I am getting the instills every 2 weeks instead of every week.

    I had the nasal scope which didn't feel comfortable, on August 10. Everything looked normal. The ENT doctor said I should see a GI doctor because I might be having esophagus spasms.

    bunnykinb

    Leave a comment:


  • purpleviolet
    replied
    bunnykinb,
    Sounds like it did get into your system and that you are allergic to it. Sounds scary. Maybe a leaky bladder lining lets things thru? Maybe a blood test would show if it gets into your system. When I did the RTX study (which failed) after the instill they tested my blood to see if it came thru at all. I didn't know if I had RTX or placebo.

    Leave a comment:


  • bunnykinb
    replied
    I was told that the instills don't go through the bloodstream so a person wouldn't have the side effects as the oral med. Yet, after my first instill 7/14/05, my throat felt swollen and it lasted for 9 days. I skipped the next week and felt better. Then, I had my second instill on 7/28/05 and 4 hours later my throat felt swollen again and it lasted 10 days. I skipped the 8/4/05 instill to see if my throat would feel better. I have been ok for 3 days and I am supposed to go in this coming Thursday.

    I had a swollen throat feeling in the January 2005 that lasted 2 weeks after being on Elmiron for 2 weeks and continued taking the med even though my throat felt awful. My primary care doctor had me stop it because he said not too much is known on the side effects despite research. I was given Prednisone steriod to reduce swelling. I have had a swollen throat feeling on and off for a couple of days between stopping the Elmiron and beginning the instills. I saw an ENT in case something else is going on and will have a nasal scope to check if anything is wrong with my sinuses that is triggering something in my throat or whether there is something in my throat. I don't look forward to having an optic fiber up my nose, but it beats having a cystoscopy in the urethra while awake in the uro's office.

    bunnykinb

    Leave a comment:


  • Dianne
    replied
    I haven't heard anyone say but I would think there wouldn't be any liver/hair issues because it wouldn't be absorbed systemically.

    Leave a comment:


  • purpleviolet
    replied
    I have similar questions as above. I posted on another Elmiron thread that my URO doesn't seem to know about Elmiron instills. You experts - do the docs tell you that it avoids side effects like on the liver and hair?

    Leave a comment:


  • Dianne
    replied
    To those of you doing elmiron instills, how often did you do them, when did you get results, and to those that had a lot of improvement, what was your maintenance schedule, like were you willing to decrease how often you do them?

    Leave a comment:


  • bunnykinb
    replied
    Thanks for the info. I felt embarrassed to ask, but having 6 weeks of instills does come the period.

    Does anyone have sulfa allergies, but were able to do the Elmiron instills?

    bunnykinb

    Leave a comment:


  • curlycue
    replied
    They just clean you up and put the meds in?

    Leave a comment:

Working...
X